# SDR 2003FA0000235

- Difficulty date: February 24, 2003
- Submitted: February 24, 2003
- Operation: General aviation
- Engine: Cont IO520F
- Engine time: 3,587 hours
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Pushrod
- Part number: 538304P030
- Condition: Worn
- Location: Cylinder
- Component: Cylinder, Cont
- Component part number: 653446A9
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

UPON DISASSEMBLING THE ENGINE FOR OVERHAUL IT WAS DISCOVERED THAT THE NR 1 CYLINDER EXHAUST PUSHROD WAS SEVERLY WORN AT A POINT ABOUT 4 INCHES FROM THE ROCKER ARM END.  THE WORN AREA WAS SMOOTH, CRESCENT SHAPED, ABOUT 1/2 INCH IN LENGTH, ALMOST PENETRATING THE ENTIRE WALL THICKNESS OF THE PUSHROD.  INSPECTION OF THE PUSHROD HOUSING REVEALED A SMALL BUT SHARP DENT ABOUT 1/8 INCH DEEP CORRESPONDING TO AREA OF WEAR ON THE PUSHROD. IT WAS UNABLE TO DETERMINE HOW LONG THE DENT HAD BEEN THERE BUT IMMINENT FAILURE OF THE PUSHROD WAS VERY LIKELY.
